Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Jan 25, 2021, 5:39 PM EST for 10 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 5:39 PM EST (22:39 UTC)
- Expired
- Jan 26, 2021, 1:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Banks County, GA, Cherokee County, GA, Dawson County, GA, Forsyth County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Pickens County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS72 KFFC 252239 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 539 PM EST Mon Jan 25 2021 GAZ013>016-021>025-027-260600- /O.NEW.KFFC.FG.Y.0004.210125T2239Z-210126T0600Z/ Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall-Banks-Jackson- Madison- Including the cities of Dahlonega, Cleveland, and Gainesville 539 PM EST Mon Jan 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Visibility of a quarter mile or less. * WHERE...Pickens, Dawson, Lumpkin, White, Cherokee, Forsyth, Hall, Banks, Jackson and Madison Counties. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
960 WWUS72 KFFC 260549 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1249 AM EST Tue Jan 26 2021 GAZ013>016-021>025-027-260700- /O.EXP.KFFC.FG.Y.0004.000000T0000Z-210126T0600Z/ Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall-Banks-Jackson- Madison- Including the cities of Dahlonega, Cleveland, and Gainesville 1249 AM EST Tue Jan 26 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Visibilities have improved across portions of northeast Georgia. Winds will continue to pick up as a warm front pushes north, helping to mix the fog out. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jan 25, 3:22 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 25, 3:22 PM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EST Mon Jan 25 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... A warm front sits draped across the forecast area, roughly along the I-20 corridor, which should continue lifting northward throughout the evening impeded only by a weak wedge front tucked closely up against the southeastern aspect of the Blue Ridge mountains. As the warm front lifts, dewpoints will push into the low 60s, below broad WSW flow in the upper-levels and a 50kt jet streak expected at 850mb with veering flow underneath. This added together will allow SRH to surge to 300-400 m2/s2 in the lowest kilometer ahead of a wave of showers that should move into the area overnight ahead of a cold front expected to push into the area on Tuesday. With as impressive as the dynamics are beginning to look with these weak storms, the thermodynamics are equally abysmal. SBCAPE values look to be below 500 J/kg, with a bit more instability This is expected to be a pretty classic, southeastern High Shear-Low CAPE setup, with a chance for some weak rotating supercells, with an emphasis on weak, tonight into tomorrow morning in North Georgia, with a lot of uncertainty headed into the evening. Ultimately, we could be looking at some isolated damaging winds gusts and a chance for a weak, brief tornado or two if the right ingredients come together. Tomorrow, the cold front will continue to push into central Georgia with temperatures climbing into the low 70s ahead of it. These temps will generate a bit more instability in the afternoon with weaker dynamics, and thus some weak thunderstorms will be possible again for the late afternoon with an outside chance for isolated damaging winds gusts and a non-zero chance for a brief tornado depending on how far south the front extended by tomorrow afternoon. Thiem .LONG TERM /Wednesday through Monday/... Series of disturbances moving across the middle of the country seems to have no end in sight, as the long term will continue to see several chances of rain associated with low pressure systems making there way across the country and pushing fronts through the area. On the hemispheric level, PV anomalies continue to dive into Siberian Russia, leading to strong cyclogenesis over the far western Pacific. These cyclones continue to build and reinforce a mid-Pacific ridge already in place through latent heat processes that allows for shortwaves to dive into the west CONUS, keeping fairly consistent troughing over that region. This allows for these system to eject into the central US and move northeastward, bringing warm gulf air into us ahead of them before pushing a cold front through that typically has cold air that has been able to modify and warm a little compared to its more Arctic origins - the overall net being that we are a bit warmer than average. All of this is consistent with the negative PNA pattern typically associated with La Nina during the winter months, which is currently ongoing and predicted to continue per the CPC. Wednesday begins with a system having ejected into the southern Greats Plains with sfc low developing near the Gulf coast. This system will take a bit of a more southern track compared to the previous ones as it rides along the stalled frontal boundary expected to be across central GA at the start of Wednesday. Surge of moisture will already be riding up isentropically along the stalled frontal boundary Wednesday morning bringing rain across most of the CWA throughout the day until the upper level system moves by during the evening and drives another surge of the front completely through the area. Winds will shift to the north, and enough low level moisture may remain to squeeze out a few snowflakes across the Appalachians of GA with orographic lift as temperatures drop. Have leaned towards a more NAM like solution, bringing in higher chances of precipitation across all of northern Georgia, as global models can sometimes struggle with coverage of rain in a warm advection scenario like this. The primary source of uncertainty with this portion of the forecast is where the heaviest rain will fall on Wednesday, as this will be contingent on where exactly the front has stalled. Ensemble guidance shows it being anywhere from just south of the metro to the very edge of the CWA and even a bit further south. Locations along and just behind it will likely experience the heaviest rainfall. At this time, don't anticipate that this will lead to any flooding threats in these locations, though won't completely rule it out as of yet. Locations in central GA will likely experience 1-1.5" of steady rain, with some isolated higher amounts, especially where the aforementioned boundary establishes itself. To the south of and along the boundary, can't rule out an isolated storm or two with unstable airmass that will be in place. Temperatures on Thursday will be a little cooler than normal in the post frontal airmass with highs in the 40s and low 50s. High pressure at the surface and aloft will begin to build into the area. By Friday, temperatures will quickly begin to recover to normal as our progressive pattern shifts the sfc high to the east and southerly flow quickly returns. Next chance of rain is Saturday into Sunday as yet another system moves across the middle of the country and drives a cold front into the area. Timing differences exist among the models as well as overall differences in the strength of a potential wedge along the Appalachians, which will have large effects on any storm potential with the system over our CWA. Have chosen to continue to leave thunder out of the grids until there is more certainty around the system. Lusk && .AVIATION... 18Z Update... An east-west dividing line is set up around I-20 with IFR/LIFR CIGS/VSBYs north w/ SCT SHRA and SSE winds north of a warm front and MVFR/VFR south with SSW winds south of the front. The front will continue to lift through tonight with incoming -SHRA and ISO TSRA early Tuesday morning. With a few waves of precip, CIGS likely to drop back to IFR/LIFR between 02-06Z for most sites. PROB30 out for ATL sites between 08-12Z for best chance of SHRA/TSRA with SW wind gusts up to 18kts. Improvement expected after 15Z. //ATL Confidence...18Z Update... Medium confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 53 71 51 62 / 60 50 70 70 Atlanta 61 69 51 62 / 70 60 70 70 Blairsville 54 63 45 58 / 90 50 50 60 Cartersville 57 68 48 62 / 80 50 60 60 Columbus 65 73 55 67 / 50 50 80 80 Gainesville 49 68 49 61 / 70 50 70 60 Macon 64 74 54 66 / 30 60 80 80 Rome 58 69 47 63 / 80 40 60 50 Peachtree City 62 70 51 64 / 70 60 80 70 Vidalia 63 75 61 68 / 5 60 80 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Lusk AVIATION...Thiem
Hazardous weather outlook, Jan 25, 3:07 PM EST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 307 PM EST Mon Jan 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-262015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 307 PM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms are possible today into tonight ahead of a cold front. A Marginal Risk of thunderstorms is in effect tonight for portions of northwest Georgia. The primary threats will be isolated strong wind gusts and the threat of a brief tornado with any stronger storms that do form. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will remain possible Tuesday into Wednesday, especially across central Georgia. Locally heavy rainfall will be possible in central Georgia. An isolated storm could be strong to severe in south central Georgia with the primary threat being strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.